Symptomatic bradycardia following the administration of sublingual nitroglycerin

Robert Buckley*, Rebecca Roberts

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

5 Scopus citations

Abstract

A case of severe bradycardia with junctional escape immediately following sublingual nitroglycerin is described. Bradycardia is a rare, but well-documented, complication of nitroglycerin and is often reported in the setting of myocardial ischemia or infarction. This particular case reported was complicated by the presence of an anglographically documented congenital coronary anomaly, but did not have either electrocardiographic or enzymatic evidence of ischemia or infarction during this event. Previously reported cases were reviewed, as well as potential mechanisms for this phenomenon. All cases reported to date were easily corrected with passive leg elevation or atropine.

Original languageEnglish (US)
Pages (from-to)253-255
Number of pages3
JournalAmerican Journal of Emergency Medicine
Volume11
Issue number3
DOIs
StatePublished - Jan 1 1993

Keywords

  • Bezold-Jarisch reflex
  • Nitroglycerin
  • bradycardia
  • congenital coronary anomaly

ASJC Scopus subject areas

  • Emergency Medicine

Fingerprint Dive into the research topics of 'Symptomatic bradycardia following the administration of sublingual nitroglycerin'. Together they form a unique fingerprint.

Cite this